MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA 0° KEEL LEFT SIZE D CEMENTED TIBIA; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA 0° KEEL LEFT SIZE D CEMENTED TIBIA; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 11/27/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient developed deep vein thrombosis accompanied by pain and lower leg swelling approximately one (1) week following left knee arthroplasty.The patient stayed overnight at the hospital and treated with eliquis while inpatient and was prescribed xarelto when released.The patient appeared to be improving when seen two (2) weeks later.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona standard posterior stabilized femoral component left size 6 catalog #: 42500606001 lot #: 66612697, persona posterior stabilized articular surface left 12mm catalog #: 42512600512 lot #: 66684075, persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 66898869.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the devices remain implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, b7, g3, g6, h2, h6, h11.
 
Event or Problem Description
It was reported that the patient developed deep vein thrombosis (dvt) accompanied by pain and lower leg swelling approximately one (1) week following left knee arthroplasty.The patient decided to stay overnight at the hospital and was treated with an anticoagulant while inpatient and was then released the following day.The patient appeared to be improving when seen two (2) weeks later.Initial operative notes noted no intraoperative complications and the patient was sent to recovery in stable condition.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h6, h11.Medical records provided confirmed the reported event.The device history records were not reviewed as the event was determined to be unrelated to the implanted device.Procedure-related complications are influenced by the type of surgery, patients' pre-existing comorbidities, and perioperative management.Deep vein thrombosis (dvt) occurs when a blood clot forms in one of the deep veins of the body.This can happen if a vein becomes damaged or if the blood flow within a vein slows down or stops.Total joint patients are typically placed on medication post-operatively to prevent dvt formation.Even with the administration of preventive medication, dvts can still develop.Popliteal cyst (baker's cyst) is a common complication post knee replacement, but can also be caused by other problems such as arthritis.Popliteal cysts are formed from excessive synovial fluid produced post-operatively that causes the fluid to collect in a lump at the back of the knee.This varies in size and can cause pressure at the back of the knee, pain with bending or extending the joint, tightness and limited range of motion.Medical intervention of draining the cyst, therapy, medication, or any combination can be used to resolve the cyst.The complaint indicates that the patient developed post-operative complications and medical intervention was used for treatment.The root cause was determined to be traced to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA 0° KEEL LEFT SIZE D CEMENTED TIBIA
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21055636
Report Number0001822565-2025-00008
Device Sequence Number18180976
Product Code JWH
UDI-Device Identifier00889024632080
UDI-Public(01)00889024632080(17)321216(10)65635671
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42536006701
Device Lot Number65635671
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/10/2025
04/02/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date02/04/2025
04/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American